more edgy than usual

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LeafsFan
Regular Member


Date Joined Dec 2008
Total Posts : 274
   Posted 1/3/2009 5:03 PM (GMT -6)   
Well...I am usually quite the easy going guy! I have found lately that I have been a bit "on edge" I guess you could say. I know that the pred makes you moody, but I didn't think it was affecting me.
 
Yesterday, I went to rent a movie and I got a bag of chips. The girl told me that they were 2 for $5. I said that's ok, no thanks. She insisted and I said no thanks again. She still continued, explaining that they were any flavour etc etc. I normally shrug this stuff off, and I still did on the outside. But this is where I caught myself because all I could think is how I just wanted to tell her how annoying she was being right now and more... This is so NOT ME. Even my girlfriend says I usually don't even notice the people that annoy her. Come to think of it, I have been trying extra hard lately not to be short with her too.
It is very unusual. I am just not used to having every little thing bother me. Could it be the prednisone? Has anyone else had any moodiness with it?
On the positive note, I guess I've been using it as an excuse to exercise a bit more to "blow off steam" haha.
I'm not stressed at all by myself, just noticing that things I usually don't care about are driving me up the wall. Maybe I'm missing that beer I could just grab at will. tongue
 
Just curious if I am alone. Can't wait to get off this pred. Hopefully I can taper off and not start to flare :-)
 
Chuck - 28 yrs and counting
 
Diagnosed w/ UC Dec 08
 -----------------------------------
Pentasa 500mg 2pills-4x daily
Prednisone 50mg 45mg 40mg day - Calicium + Vit D
Multivitamin, vitamin C, probiotics
 
"If you can solve your problem, then what is the need of worrying? If you cannot solve it, then what is the use of worrying?"


perach
Regular Member


Date Joined Apr 2007
Total Posts : 116
   Posted 1/3/2009 5:07 PM (GMT -6)   
It is common for prednisone to make you more moody and emotional. I noticed that I cried a lot when I was on it and got upset pretty easily. I would bet that you will feel less "edgy" as you taper down to a lower dose. Best of luck to you!
-Lialda (4 pills/day), canasa, Align probiotic, kefir, multivitamin, calcium with vitamin d, iron


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 1/3/2009 5:26 PM (GMT -6)   
It's the prednisone. It always turned me into someone you really didn't want to be around. I had to really watch my reactions to people, and I felt irritated and on edge all the time.

Goes away as you get off the Pred.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
"My life is an ongoing medical adventure"
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


ducridr
Regular Member


Date Joined Apr 2008
Total Posts : 139
   Posted 1/3/2009 5:44 PM (GMT -6)   
I'm w/ Judy. It's the pred. I'm having the same reaction to it this time around and it's more severe than last time. I have what my DH lovingly calls crisis moments although this time around I think it's more of a 'roid rage reaction (I think the stress of the holidays and life has increased the frequency of them). I will go off at anyone for anything at the drop of a hat (including my poor kitties who don't know what to make of it) and will make a mountain out of a molehill (even though I know it's a molehill and sometimes don't realize what I'm doing until it's over).

A friend was asking DH about how I'm doing and he said well...since she's back on the steroids she can go from deliriously happy to livid to crying in 2 seconds flat. He's great about dealing with my crisis moments even though I know that they bother him (esp. when I go off on him for nothing). He just chalks it up to the drugs and figures I'll get back to being myself as soon as I'm off.

The good news is that as I taper (and probably with the holidays over) I seem to be having fewer crisis moments so hopefully you'll have the same reaction as you taper.

BTW - Ignore the strikeouts in my sig. I modified it and missed a code. The only thing I'm not on is the Xifaxin and my pred is down to 15mg from 40mg.
Ducridr - 34 - female

Diagnosed w/ severe pancolitis 11/20/2007

Asacol - 6 (400mg) 2x/day, Xifaxin 2 (200mg) 2x/day, Prednisone 15mg (started at 40mg Nov 08 - again), multi-vitamin, calcium and vit d supplement, potassium supplement, B-12 supplement, Junel FE (BCP),metamucil capsule (1/day)


suebear
Veteran Member


Date Joined Feb 2006
Total Posts : 5698
   Posted 1/3/2009 5:50 PM (GMT -6)   

Definitely the prednisone.

 

Sue


dx proctitis in 1987
dx UC in 1991, was stable until 1998

1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics

2000 lost all my B-12 stores and became anemic

2001 opted for j-pouch surgery- now living life med-free


Scarlet504
Regular Member


Date Joined Oct 2008
Total Posts : 192
   Posted 1/3/2009 6:27 PM (GMT -6)   

Yeppers, that would be the prednisone.

I had a similiar experience when I yelled into the phone once I called my doctor. The lady on the phone asked me three times whether i can hold while she answered the other line and I already told her twice "YES", but the third time i really yelled YEEEEEEEEESSSSSSSS, darnIT! ARE YOU $&^$# DEAF?  I know it is not fun and can be embarrassing. Let the people around you know what prednisone does to you (well, I did warn my husband and said not to take things personally when I am being irritated and have a short fuse) and with strangers ....? Just try to pull it together. I know easier said than done, but then again ... if someone is trying to push their chips/movies on you, I would be aggressive, too. Because when you say no, you mean no.


Scarlett, 38 yo., TX
Pancolitis since 3/1997
Worst flare of my life from 8/2008 until mid 12/2008 - bye bye flare! Was about friggin' time ...
 
Meds
6 x Asacol a day
0 mg Prednisone (stopped Dec 14, 2008)
75mg 6-MP (started Dec 1, 2008)
Align
Flintstones Complete Vitamins


stephaleph
New Member


Date Joined Jan 2009
Total Posts : 7
   Posted 1/3/2009 7:25 PM (GMT -6)   
It's definitely the prednisone. When I was taking that, I was acting like a straight up wolf. Tearing people's heads off and shoving masses of food down my throat. I hated that crap. You'll just have to stick it out though.

LeafsFan
Regular Member


Date Joined Dec 2008
Total Posts : 274
   Posted 1/3/2009 11:22 PM (GMT -6)   
Haha well good to hear I'm not the only one. I was beginning to wonder what was happening to myself. I am not usually so edgy...more less just let things slide off my back.
Anyways...I have started to taper...so hopefully within the next couple weeks I will calm down a bit. It's hard because they say not to stress with UC, then  I find myself ready to blow up if a car drives by and I can't hear the TV for .5 seconds.
 
Gotta say, I haven't had many side effects from the pred so far, but I am truly hoping to avoid it as much as possible.
 
My girlfriend has been pretty understanding, knowing it's the drugs and all. She called me "negative nancy" haha...even tho that's a girls name. She knows I'm usually not like this so, no biggie. Since I have realized it, I've been a bit better too. Just trying to keep my thoughts to myself and blame it on the pred.
 
Thanks everyone for confirming what I was pretty sure about :-)   You guys really have helped me cope with the first couple weeks since being diagnosed.
 
Chuck - 28 yrs and counting
 
Diagnosed w/ UC Dec 08
 -----------------------------------
Pentasa 500mg 2pills-4x daily
Prednisone 50mg 45mg 40mg day - Calicium + Vit D
Multivitamin, vitamin C, probiotics
 
"If you can solve your problem, then what is the need of worrying? If you cannot solve it, then what is the use of worrying?"

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, July 16, 2018 5:24 PM (GMT -6)
There are a total of 2,982,168 posts in 326,970 threads.
View Active Threads


Who's Online
This forum has 161803 registered members. Please welcome our newest member, amonate54.
443 Guest(s), 15 Registered Member(s) are currently online.  Details
HappyRick, Alcie, DonN, GoBucks, Hoagie, Girlie, w0hll, Jerry_Delaware, sierraDon, InTheShop, patnat, borborygmi, Tall Allen, delisa, duke48